Alert archive / Alabama / Flash Flood Warnings in 2007

Flash Flood Warning 3, NWS Huntsville, AL

July 1, 2007DeKalb County, Alabama

NWS Huntsville, AL issued this flash flood warning at Jul 1, 2007, 4:29 PM CDT for DeKalb County, Alabama. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2007, 4:29 PM CDT (21:29 UTC)
Expired
Jul 1, 2007, 5:30 PM CDT
In force
61 min
Issued by
NWS Huntsville, AL
Area
Whole counties

County DeKalb County, AL

The radar

The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHUN 012129
FFWHUN
ALC049-012230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
429 PM CDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL DEKALB COUNTY IN NORTHEAST ALABAMA...

* UNTIL 530 PM CDT

* AT 425 PM CDT...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED      
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3439 8578 3438 8567 3449 8564 3448 8576

$$

PG
1 follow-up statement
000 
WGUS74 KHUN 012238
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
538 PM CDT SUN JUL 1 2007

ALC049-012248-
DEKALB AL-
538 PM CDT SUN JUL 1 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL DEKALB COUNTY...

REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT
AGENCY...SO IT CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.

STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA
FOR THE LATEST WEATHER INFORMATION.

LAT...LON 3439 8578 3438 8567 3449 8564 3448 8576

$$

PG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 1:20 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 1, 1:20 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
120 PM CDT SUN JUL 1 2007

.DISCUSSION...
CONVECTION CONTINUING TO FOCUS ALONG A WEAK FRONTAL BOUNDARY DRAPED
ACROSS TN AND RESIDUAL OUTFLOW BOUNDARIES FROM AN OVERNIGHT MCS
ACROSS WEST TN. SUFFICIENT INSTABILITY/MOISTURE EXISTS FOR THIS
CONVECTION TO CONTINUE EXPANDING EWRD ACROSS THE AREA THROUGH PEAK
HEATING. DEVELOPMENT THUS FAR CARRYING A BIT MORE EWRD MOVEMENT THAN
IN RECENT DAYS...AND THE STEEP LAPSE RATES WILL CONTINUE TO SUPPORT
STRONG UPDRAFTS AND A RISK OF ISLTD MICROBURSTS/WIND DAMAGE INTO THE
EVNG. CURRENTLY PLANNING A LOW END SCTD POP FOR THE EVNG
HOURS...UNLESS LAST MINUTE RADAR TRENDS DICTATE OTHERWISE. PCPN
COVERAGE WILL DIMINISH FOLLOWING SUNSET... ALTHOUGH WITH THE SFC
BOUNDARY STILL IN THE VICINITY...WOULD NOT RULE OUT AN ISLTD STORM
OR TWO LINGERING WELL PAST MIDNIGHT.

THE AFOREMENTIONED WEAK FRONTAL BOUNDARY WILL CONTINUE TO SLOWLY
SAG SOUTHWARD AND ACROSS THE HUN CWFA BY MONDAY. WHILE SLIGHTLY
DRIER AIR (MID 60S DEWPTS) MAY FILTER IN THROUGH THE DAY...ENOUGH
CONDITIONAL INSTABILITY WILL STILL EXIST FOR POTENTIAL DIURNAL
CONVECTIVE DEVELOPMENT WITH THE ASSISTANCE OF ANY LINGERING
MESOSCALE/OUTFLOW BOUNDARIES. BOTH THE 12Z NAM AND GFS SUGGEST SOME
TYPE OF WEAK CONVERGENCE ZONE/INVERTED TROUGH MOVING FROM EAST TO
WEST THROUGH DURING PEAK HEATING...WITH THE NAM MORE ROBUST IN
DEVELOPING SCTD CONVECTION ALONG THIS BOUNDARY. WITH DEEPER
MOISTURE FOCUSED TOWARD THE SOUTH...BETTER PCPN CHANCES WILL
CONSEQUENTLY LIE SOUTH OF THE TN RIVER...AND WILL TAPER POPS
ACCORDINGLY FROM SOUTH TO NORTH. THERMAL PROFILE NOT NEARLY AS
FAVORABLE FOR WET MICROBURSTS AS IN RECENT DAYS WITH THE
DEEPER/DRIER NORTHERLY FLOW IN PLACE...BUT A FEW STRONGER WIND
GUSTS WILL REMAIN POSSIBLE.

ISLTD DIURNAL CONVECTION WILL REMAIN A POSSIBILITY THROUGH
MID-WEEK...AS A WEAK SHEAR AXIS/CONVERGENCE ZONE LINGERS NEAR THE
AREA. DAYTIME TEMPERATURES WILL CONTINUE TO RUN SEVERAL DEGREES
ABOVE GUIDANCE...WITH HIGHS GENERALLY IN THE LWR/MID 90S THROUGH
THE PERIOD.

BY THE END OF THE WEEK...GFS SUGGESTING ANOTHER POTENTIAL
FRONTAL PASSAGE...BUT GIVEN THE TIME OF YEAR WILL REMAIN
SKEPTICAL...AND JUST MAINTAIN 20/30 PERCENT POPS TO COVER THE
TYPICAL DIURNAL ACTIVITY THAT WILL ACCOMPANY A PREDOMINANT U/L
NWERLY FLOW CONTAINING EMBEDDED SHORTWAVES. DAYTIME TEMPERATURES
WILL CONTINUE ABOVE NORMAL...WITH OVERNIGHT LOWS SEASONABLE...INTO
NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    70  92  68  91 /  30  20  10  20
SHOALS        70  93  68  92 /  30  20  10  20
CULLMAN       70  90  68  89 /  30  30  10  20
FAYETTEVILLE  68  91  66  90 /  30  20  10  20
ALBERTVILLE   69  90  66  89 /  30  30  10  20
FORT PAYNE    68  91  65  89 /  30  30  10  20

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

10
Hazardous weather outlook, Jul 1, 12:52 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1252 PM CDT SUN JUL 1 2007

ALZ001>010-016-TNZ076-096-097-020300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1252 PM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS
AFTERNOON AND PERSIST WELL INTO THE EVENING HOURS. LIKE PREVIOUS
DAYS...SEVERAL STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED...WITH
THE PRIMARY THREAT FROM THESE STORMS BEING GUSTY OR DAMAGING
STRAIGHT LINE WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TYPICAL ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL REMAIN IN THE FORECAST FOR MUCH OF THE UPCOMING WORK WEEK. A
STRONGER THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS CANNOT BE
RULED OUT ON ANY OF THESE DAYS...BUT WIDESPREAD STRONG TO SEVERE
STORMS ARE NOT ANTICIPATED.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 1, 3:01 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
301 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     HULACO                  34.31N 86.60W
07/01/2007                   MORGAN             AL   EMERGENCY MNGR

            ROOF BLOWN OFF A BUILDING IN HULACO.

&&

MR
Local storm report, Jul 1, 3:12 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
312 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     TSTM WND DMG     ATHENS                  34.80N 86.97W
07/01/2007                   LIMESTONE          AL   EMERGENCY MNGR

            TREE DOWN IN ATHENS ON NORTH CLINTON STREET.

&&

MR
Special weather statement, Jul 1, 3:13 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
313 PM CDT SUN JUL 1 2007

ALZ008>010-012100-
DE KALB-JACKSON-MARSHALL-
313 PM CDT SUN JUL 1 2007

...SIGNIFICANT WEATHER ALERT FOR DEKALB...JACKSON AND MARSHALL
COUNTIES UNTIL 400 PM CDT...

AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SECTION TO GERALDINE
TO ALBERTVILLE.  A GUST FRONT ASSOCIATED WITH THESE STORMS IS
MOVING EAST AT 25 MPH OUT AHEAD OF THESE STORMS...AND MAY PRODUCE
WIND GUSTS TO 40 MPH. OTHER ISOLATED STRONG STORMS WERE ALSO
DEVELOPING OVER DEKALB COUNTY IN AND AROUND FORT PAYNE...CROSSVILLE
AND DESOTO STATE PARK.

ONCE THE STORMS ARRIVE...ALSO EXPECT FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS.

MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHERN ALABAMA.

KULA
Local storm report, Jul 1, 3:20 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
320 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     MT ROZELL               34.94N 87.14W
07/01/2007                   LIMESTONE          AL   LAW ENFORCEMENT

            TREES DOWN THROUGHOUT NORTHWEST PORTIONS OF THE COUNTY.

1250 PM     TSTM WND DMG     BETHEL                  34.93N 86.82W
07/01/2007                   LIMESTONE          AL   LAW ENFORCEMENT

            TREE DOWN NEAR BETHEL.

&&

MR
Local storm report, Jul 1, 4:01 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
401 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             COLLINSVILLE            34.27N 85.86W
07/01/2007  E0.88 INCH       DEKALB             AL   CO-OP OBSERVER

0330 PM     TSTM WND DMG     2 E CROSSVILLE          34.29N 85.96W
07/01/2007                   DEKALB             AL   EMERGENCY MNGR

            ROOF DAMAGE TO A HOME JUST EAST OF CROSSVILLE.

&&

MR
Special weather statement, Jul 1, 4:15 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
415 PM CDT SUN JUL 1 2007

ALZ010-012145-
DE KALB-
415 PM CDT SUN JUL 1 2007

...SIGNIFICANT WEATHER ALERT FOR DEKALB COUNTY UNTIL 445 PM CDT...

AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORT PAYNE...MOVING EAST AT 10 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  COLLBRAN...
  FORT PAYNE...
  DOG TOWN...
  ADAMSBURG.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES AMD
TREE LIMBS. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. PONDING OF
WATER ON AREA ROADWAYS IS POSSIBLE. DO NOT ATTEMPT TO DRIVE ACROSS
AREAS COVERED WITH WATER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTHERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

RSB

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 12:14 PM CDTSevere Thunderstorm WarningHUNLawrence31 min
Jul 1, 12:44 PM CDTSevere Thunderstorm WarningHUNLawrence31 min
Jul 1, 12:46 PM CDTSevere Thunderstorm WarningHUNMadison29 min
Jul 1, 1:22 PM CDTSevere Thunderstorm WarningHUNLimestone23 min
Jul 1, 1:26 PM CDTSevere Thunderstorm WarningHUNLawrence, Morgan34 min
Jul 1, 1:33 PM CDTSevere Thunderstorm WarningHUNMadison27 min
Jul 1, 1:40 PM CDTSevere Thunderstorm WarningHUNLimestone, Morgan35 min
Jul 1, 2:00 PM CDTSevere Thunderstorm WarningHUNMadison30 min
Jul 1, 2:21 PM CDTSevere Thunderstorm WarningHUNCullman39 min
Jul 1, 2:34 PM CDTSevere Thunderstorm WarningHUNMarshall26 min
Jul 1, 2:44 PM CDTSevere Thunderstorm WarningHUNJackson31 min
Jul 1, 3:18 PM CDTSevere Thunderstorm WarningHUNDeKalb27 min

Nearby

Flash Flood Warnings in Alabama, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.